Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 65, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 6, 2019, 12:19 PM EDT. It took effect at Jul 7, 2019, 4:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2019, 12:19 PM EDT (16:19 UTC)
- In effect from
- Jul 7, 2019, 4:00 AM EDT
- Expired
- Jul 7, 2019, 2:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
343 WHUS71 KBUF 061619 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1219 PM EDT Sat Jul 6 2019 LOZ042-043-070030- /O.NEW.KBUF.SC.Y.0065.190707T0900Z-190707T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1219 PM EDT Sat Jul 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 AM to 2 PM EDT Sunday. * WINDS...Northeast 10 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-070030- /O.NEW.KBUF.SC.Y.0065.190707T0800Z-190707T1700Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1219 PM EDT Sat Jul 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 4 AM to 1 PM EDT Sunday. * WINDS...Northeast 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ030-070030- /O.NEW.KBUF.SC.Y.0065.190707T0900Z-190707T1800Z/ Lower Niagara River- 1219 PM EDT Sat Jul 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 AM to 2 PM EDT Sunday. * WINDS...Northeast 10 to 15 knots with gusts to 20 knots, strongest toward the mouth of the Niagara River on Lake Ontario. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
3 follow-up statements
540 WHUS71 KBUF 070001 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 801 PM EDT Sat Jul 6 2019 LOZ042-043-070815- /O.CON.KBUF.SC.Y.0065.190707T0900Z-190707T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 801 PM EDT Sat Jul 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-070815- /O.CON.KBUF.SC.Y.0065.190707T0800Z-190707T1700Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 801 PM EDT Sat Jul 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ030-070815- /O.CON.KBUF.SC.Y.0065.190707T0900Z-190707T1800Z/ Lower Niagara River- 801 PM EDT Sat Jul 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY... * WINDS...Northeast 10 to 15 knots with gusts to 20 knots, strongest toward the mouth of the Niagara River on Lake Ontario. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
016 WHUS71 KBUF 070825 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 425 AM EDT Sun Jul 7 2019 LOZ042-043-071700- /O.CON.KBUF.SC.Y.0065.190707T0900Z-190707T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 425 AM EDT Sun Jul 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-071700- /O.CON.KBUF.SC.Y.0065.000000T0000Z-190707T1700Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 425 AM EDT Sun Jul 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...Northeast 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ030-071700- /O.CON.KBUF.SC.Y.0065.190707T0900Z-190707T1800Z/ Lower Niagara River- 425 AM EDT Sun Jul 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...Northeast 15 to 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
763 WHUS71 KBUF 071820 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 220 PM EDT Sun Jul 7 2019 LOZ030-042-043-071930- /O.EXP.KBUF.SC.Y.0065.000000T0000Z-190707T1800Z/ Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 220 PM EDT Sun Jul 7 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 11:05 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 6, 11:05 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1105 AM EDT Sat Jul 6 2019
.SYNOPSIS...
A cold front will push south across the region through early
this evening. This front will generate fairly widespread showers
and thunderstorms within a very muggy airmass...so there will
be the risk for localized tropical downpours. In the wake of
this front... cooler and notably less humid air will pour into
the region for Sunday and Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front and an associated pre frontal trough will push south
across our region today and early tonight...and while this will
bring an end to the uncomfortable heat and humidity...it will also
help to generate fairly widespread showers and thunderstorms. This
is already the case over the Niagara Frontier and extending east
of Lake Ontario, but showers and thunderstorms will continue to
form and expand in coverage farther south rest of the day.
Given the sub tropical airmass overhead with 12z PWAT at Buffalo
of 2.02 inches...this will once again translate into localized
torrential downpours that could produce hydro issues. As for the
details...
A pre-frontal trough (wind shift to the nw and slightly cooler
airmass) is along north shore of Lake Ontario late this morning.
Clusters of showers and more increasingly thunderstorms have
developed just ahead of the trough mid morning. Pre frontal trough
will settle to the south across Lake Ontario into early afternoon.
Ribbon of 2"+ PWATS pooling in advance of the trough will push
southeast across our forecast area. Low level convergence ahead of
the boundary will combine with some lift being supplied from being
under the right rear entrance region of a 115kt H25 jet over Quebec
to produce increasingly widespread showers and thunderstorms as we
proceed through the morning into the afternoon. The increased
coverage will also be greatly enhanced by diurnal destabilization
ahead of the sfc trough...as SBCAPE values will push towards 1000
j/kg. These values will approach 2000 j/kg over the Finger Lakes
region as it has stayed mostly sunny there this morning with DSV
already pushing mid 80s. This subtle but very important difference
in instability could be important in whether any severe weather
breaks out. SPC day 1 outlook highlights Southern Tier toward Finger
Lakes which matches instability gradient well. In regards to the
severe weather threat...this should be minimized by 20-25 kts deep
layer shear and unimpressive lapse rates abv H85...but it cannot be
ruled out. The greatest risk for severe weather would come from
localized rain loaded downdrafts and from organized line segments in
areas of greater instability. The latter could support strong wind
gusts. The main concern though...as has been the case the past few
days...will be locally heavy rain.
As mentioned...PWAT values are forecast to exceed two inches during
the midday and afternoon. Given anomalously deep warm cloud depths
(freezing level nearly 15kft and a true mixed phase level closer to
20kft) and short MBE vectors (at least initially)...there will
remain a heightened risk for torrential downpours within slow moving
or back building cells. Already saw that this morning with brief
TSRA dropping 1-2 inches of rain in the Amherst area in northern
Erie county. If antecedent conditions were wetter over a larger
area...this scenario would be a candidate for a flash flood watch.
As it stands though...feel more comfortable covering the potential
localized heavy rain with enhanced wording in the package a
continued highlighting in the HWO product. Will continue to use cat
pops across all of the forecast area today...with pops being raised
to 90 where the most unstable environment is expected... basically
from southern Erie county across Wyoming county to the Finger Lakes
region. Rainfall amounts should average a quarter inch or less for
basin averages...but localized amounts of one to two inches in under
90 minutes will be possible on a localized basis.
While there will certainly be plenty of dry time today...it will
remain oppressively humid with Tds hovering in the lower 70s for
most areas. The cloud cover and expected pcpn should hold temps down
somewhat...as highs will generally be in the low to mid 80s, warmest
in the Genesee River Valley in Livingston county.
The strongest and most widespread shower and thunderstorm activity
will push to the south out of our region late this afternoon and
evening...as the aforementioned pre frontal trough will make its way
into Pennsylvania. The true cold front will then pass through our
region by midnight...and this should bring an end to any leftover
shower activity. It will also usher in a fresh airmass...one that
will be cooler and notably less humid as we head into the second
half of the weekend. Temperatures by daybreak Sunday will be some 5
to 10 degrees lower than the min temps from the previous few nights.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Sunday and Sunday night sprawling Canadian high pressure and
cooler/drier air will continue building across the Great Lakes and
Northeast. This will result in dry weather along with pleasantly
cooler and less humid conditions...with any leftover cloud cover
Sunday morning also giving way to mostly sunny/mainly clear skies.
With respect to temperatures...afternoon highs will mostly be in the
mid to upper 70s on Sunday...with overnight lows Sunday night then
ranging from around 50 across the North Country to the mid and upper
50s across the lake plains of western New York. Meanwhile...surface
dewpoints will tumble into the rather comfortable upper 40s to lower
50s.
During the remainder of this period...the center of the Canadian
surface high will gradually settle from the Great Lakes to the mid-
Atlantic coastline. This will promote continued dry weather and
comfortable humidity levels right through Tuesday night...as the
ridge will effectively block the northward return of any Gulf
moisture to our region. Meanwhile slow but steady day-to-day airmass
modification will result in slowly warming temperatures...with highs
climbing back to the lower to mid 80s in many areas by Tuesday.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
On Wednesday the core of the surface ridge will slide eastward and
out to sea...allowing a southwesterly return flow of warmer and
somewhat more humid air to spread into our region. Model guidance
has trended a bit stronger with the influx of warmth over the past
day or so...with consensus 850 mb temperatures now forecast to climb
to between +16C and +18C. This should allow afternoon highs to reach
into the mid to upper 80s in most locations...while surface dewpoints
recover into the lower to mid 60s. While the combination of the
building warmth/humidity and mesoscale convergence from lake breeze
boundaries/terrain features may help to pop a few isolated showers
and/or storms across interior portions of western New York during
the heat of the afternoon...the bulk of the day still looks to be
dry.
After that...the medium range guidance packages continue to indicate
that the next mid/upper level trough and its attendant surface low
will approach and cross our region during the latter portions of the
work week. Compared to yesterday there is somewhat better agreement
on the overall track...strength...and timing of these features...
though some differences rather unsurprisingly persist at this still-
distant vantage point. With this in mind have therefore continued to
follow a general model consensus approach...with chances of showers/
storms ramping up with the system's approach Wednesday night...peaking
with its likely passage through our longitude on Thursday...then
slowly but steadily diminishing from west to east in its wake Thursday
night and Friday. Otherwise we can expect warm and humid conditions
to persist through Thursday...with both temperatures and humidity
levels then getting knocked back a bit Thursday night and Friday
following the passage of the system's trailing cold front.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A pair of cold frontal boundaries will press south across the region
into early this evening bringing chances for showers and
thunderstorms. in the very short term appeasr greatest thunder
threat is shifting toward ROC and JHW. Will have to see if
additional thunderstorms develop upstream of IAG and BUF as well
as ART. Any location that is affected by a thunderstorm could
see short lived periods of IFR or MVFR conditions in heavy
downpours.
The showers and thunderstorms will taper off from the north late
today and this evening with generally VFR conditions expected. The
only possible exception will be for some IFR conditions in fog and
stratus across parts of the Southern Tier late.
Outlook...
Sunday through Wednesday...VFR.
&&
.MARINE...
A pre frontal trough will push to the south across the Lower Great
Lakes today. While a weak surface pressure gradient and lack of any
real cold advection will continue to support light winds and
negligible waves...fairly widespread showers and thunderstorms are
anticipated. Needless to say this will result in unsettled
conditions for mariners...primarily from dangerous lightning and
possibly localized gusty winds.
The threat for thunderstorms will drop off considerably early this
evening...with fair weather returning to the region during the
overnight. The dry weather will be accompanied by freshening
northeast winds though. These winds will generate choppy conditions
for the Lake Ontario nearshore waters west of Oswego and possibly on
Lake Erie south of Dunkirk...with small craft advisories looking
more likely for the former.
Moderate northeasterlies on both lakes Sunday morning will weaken
during the course of the day...particularly on Lake Ontario. Any
further small craft advisories should give way to favorable
recreational conditions during the afternoon and evening to close
out the long holiday weekend.
Looking further ahead...a large area of high pressure will push
across the Lower Great Lakes Monday and Tuesday. This will allow for
light winds and negligible waves with very favorable recreational
boating conditions returning. The only 'issue' during this two day
stretch will be that winds may actually be too light for
inexperienced sailors.
&&
.TIDES/COASTAL FLOODING...
Northeasterly winds will increase in the wake of a cold front
over Lake Ontario later tonight and early Sunday morning. The
period of stronger winds (around 20 knots) will be brief, but will
be enough to generate a few hours of 3-5 foot waves along the south
shore of the lake. Many of the most susceptible areas to lakeshore
flooding (such as Sodus Bay and the numerous bays and inlets in
Monroe County) are most exposed to wind and waves from the
northeast. We have upgraded the Lakeshore Flood Watch to a Lakeshore
Flood Warning along the south shore of Lake Ontario from Niagara to
Wayne counties for later tonight through early Sunday afternoon.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 2 AM to 2 PM EDT Sunday for
NYZ001>004.
MARINE...None.
&&
SYNOPSIS...RSH
NEAR TERM...JLA/RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...JLA/RSH
MARINE...RSH
TIDES/COASTAL FLOODING...Hitchcock/JJR/JLAHazardous weather outlook, Jul 6, 9:13 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 913 AM EDT Sat Jul 6 2019 NYZ005>008-010>014-019>021-085-071315- Northern Cayuga-Oswego-Jefferson-Lewis-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 913 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There will be a risk for slow moving thunderstorms and locally heavy rainfall today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>004-071315- Niagara-Orleans-Monroe-Wayne- 913 AM EDT Sat Jul 6 2019 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. There will be a risk for slow moving thunderstorms and locally heavy rainfall today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071315- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 913 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 6, 9:15 AM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
915 AM EDT Sat Jul 6 2019
NYZ007-061400-
Jefferson-
915 AM EDT Sat Jul 6 2019
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL JEFFERSON COUNTY...
At 914 AM EDT, strong thunderstorms were clustered near Fort Drum,
moving east at 30 mph.
Locations impacted include...
Watertown, Fort Drum, Carthage, West Carthage, Glen Park, Herrings,
Black River, Evans Mills, Deferiet, Calcium, Perch Lake, Rutland
Center and Great Bend.
This includes Interstate 81 between exits 45 and 48.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4414 7553 4411 7553 4411 7554 4410 7554
4397 7556 4397 7560 4390 7572 4397 7598
4415 7594
TIME...MOT...LOC 1314Z 278DEG 24KT 4405 7586
JLASpecial weather statement, Jul 6, 10:49 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1049 AM EDT Sat Jul 6 2019
NYZ003-011-013-061545-
Livingston-Genesee-Monroe-
1049 AM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON...
SOUTHWESTERN MONROE AND GENESEE COUNTIES...
At 1048 AM EDT, a strong thunderstorm was located near Oakfield, or
near Batavia, moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Batavia, Darien Lakes State Park, Le Roy, Attica, Pavilion, Byron,
Caledonia, Oakfield, Stafford, Bergen, Corfu, Elba, Alexander, East
Bethany, Bethany Center, Mumford and East Pembroke.
This includes Interstate 90 between exits 48 and 47.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4286 7796 4287 7833 4289 7842 4310 7838
4308 7790 4294 7782 4285 7795
TIME...MOT...LOC 1448Z 276DEG 19KT 4301 7830
ThomasSpecial weather statement, Jul 6, 10:54 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1054 AM EDT Sat Jul 6 2019
NYZ085-061545-
Southern Erie-
1054 AM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ERIE COUNTY...
At 1052 AM EDT, a strong thunderstorm was located over Derby, or 9
miles southwest of Hamburg, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hamburg, Evans, Boston, Eden, Springville, Colden, Orchard Park,
Gowanda, Silver Creek, Angola, North Collins, Derby, East Concord,
Evangola State Park, Angola on the Lake, North Boston, Concord,
Collins, Holland and Farnham.
This includes Interstate 90 between exits 57A and 57.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4258 7926 4259 7919 4273 7908 4275 7901
4278 7880 4278 7866 4260 7849 4251 7854
4251 7860 4247 7870 4249 7872 4246 7877
4246 7880 4245 7883 4248 7896 4253 7900
4254 7906 4257 7911 4254 7920 4256 7928
TIME...MOT...LOC 1452Z 275DEG 20KT 4265 7898
ThomasSpecial weather statement, Jul 6, 11:40 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1140 AM EDT Sat Jul 6 2019
NYZ010-012-013-020-021-085-061645-
Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-Northern Erie-
1140 AM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT WYOMING...NORTHEASTERN
CATTARAUGUS...SOUTHEASTERN ERIE...SOUTHWESTERN LIVINGSTON AND
NORTHWESTERN ALLEGANY COUNTIES...
At 1138 AM EDT, a thunderstorm with torrential downpours was located
near Wales Center, or near East Aurora, moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
East Aurora, Letchworth State Park, Marilla, Springville, Perry,
Warsaw, Bennington, Mount Morris, Attica, Arcade, Chaffee, East
Concord, Wales Center, Portageville, Varysburg, Yorkshire, Holland,
Sardinia, Sheldon and Nunda.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4252 7867 4287 7857 4286 7794 4265 7785
4245 7807
TIME...MOT...LOC 1538Z 272DEG 30KT 4272 7851
ThomasThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:08 AM EDT | Lakeshore Flood Warning | BUF | Monroe, Niagara, Orleans, Wayne | 29 hr |
| Jul 6, 9:15 AM EDT | Special Weather Statement | BUF | Jefferson | 45 min |
| Jul 6, 10:49 AM EDT | Special Weather Statement | BUF | Genesee | 56 min |
| Jul 6, 10:54 AM EDT | Special Weather Statement | BUF | Erie | 51 min |
| Jul 6, 11:40 AM EDT | Special Weather Statement | BUF | Wyoming | 65 min |
| Jul 6, 11:56 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Wyoming | 49 min |
| Jul 6, 12:56 PM EDT | Special Weather Statement | BUF | Ontario | 49 min |
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.